Drought, Choctaw
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Despite a few rain events in November across eastern Oklahoma, a couple of which even resulted in widespread, fairly heavy rainfall, the entire area received below average rainfall for the month. Generally, much of the region received between one and three inches of rain, and some areas of southeastern Oklahoma received as much as four to five inches.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Despite a few rain events in November across eastern Oklahoma, a couple of which even resulted in widespread, fairly heavy rainfall, the entire area received below average rainfall for the month. Generally, much of the region received between one and three inches of rain, and some areas of southeastern Oklahoma received as much as four to five inches. There were other large areas that received less than one inch of rain during the month, which was less than 25 percent of the normal average rainfall for those regions. Some of the heavier rainfall across the area did occur in the drought-stricken regions of northeastern Oklahoma and in southeastern Oklahoma, which did result in slight improvements in drought coverage in these regions. Portions of Pawnee and Nowata Counties improved from severe (D2) drought conditions to moderate drought (D1) conditions during the month. Severe (D2) drought conditions persisted across portions of Choctaw, Pushmataha, Osage, and Washington Counties, while extreme (D3) drought conditions persisted across portions of Osage County. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 11:31 PM CST, 29 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1231 AM CDT Wed Nov 1 2023 ...New AVIATION... .UPDATE... Issued at 838 PM CDT Tue Oct 31 2023 After further review, did decide to throw in some patchy freezing fog over or near Grand, Fort Gibson and the lower Ark River valley down to Kerr in E OK, as well as Beaver lake in NW AR. Dewpoint depression tools point to these areas for the greatest chance of fog development, and it occurred in similar areas last night. That said, there is no plans for an advisory, as the fog should be confined to over or very near the bodies of water listed. Lacy && .SHORT TERM... (Tonight) Issued at 758 PM CDT Tue Oct 31 2023 Forecast reasoning remains unchanged. Surface high pressure is building into the region tonight in the wake of a front which brought a reinforcing push of cooler air in the region earlier today. The center of the surface ridge directly overhead will provide optimal conditions for radiational cooling, when combined with a well below average cool airmass in place, will yield near record lows for Nov 1st. Expect upper teens to mid 20s across the region by morning, using a blend of the guidance on the colder side of the envelope and near the 25th %ile of the spread. Lacy && .LONG TERM... (Tomorrow through Tuesday) Issued at 223 PM CDT Tue Oct 31 2023 Surface ridging will shift eastward Wednesday and a warming trend will commence as southerly winds return for the remainder of the week and through the upcoming weekend. Temperatures are forecast to warm back to near seasonal average by Friday or Saturday with highs generally reaching the upper 60s/lower 70s and lows in the upper 40s and lower 50s. The pressure gradient in the Southern Plains will tighten starting Thursday and the southerly winds will become breezy and gusty each afternoon through the weekend. Wind gusts of 30 to 35 mph will be possible, especially on Friday and Saturday across northeast OK. Fire weather concerns are expected to be minimal, though not zero, as the strong southerly winds advect low-level moisture and increase dewpoint temperatures into the region. The next cold front/rain chance for eastern OK and northwest AR will occur early next week, sometime Monday morning at this time, as a subtle, low-amplified trough moves across the Plains from the Rockies. Still some uncertainty with regards to timing and exact impacts to the area. However, model guidance does not suggest a sharp or excessive temperature cool-down as this past weekend's cold front was. Model/ensemble guidance also suggests QPF stays fairly low with the frontal boundary, with quick clearing behind the boundary. Instability ahead of the front also seems fairly low at this time and although there might be a few isolated thunderstorms associated with any precip along the front, ordinary showers/rain seems to be the dominant weather type at this time. Behind the front, temperatures are expected to cool down to a few degrees below seasonal average by next Tuesday. Mejia && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Wed Nov 1 2023 VFR conditions will prevail for all sites through the forecast period. Patchy fog development is possible over area lakes tonight, but should remain restricted to bodies of water... similar to last night... and is not expected to impact terminals. Southerly winds increase late tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 50 32 60 39 / 0 0 0 0 FSM 52 30 62 35 / 0 0 0 0 MLC 52 30 60 39 / 0 0 0 0 BVO 50 28 60 35 / 0 0 0 0 FYV 51 28 58 35 / 0 0 0 0 BYV 50 31 58 38 / 0 0 0 0 MKO 49 30 57 37 / 0 0 0 0 MIO 49 30 57 37 / 0 0 0 0 F10 50 30 57 38 / 0 0 0 0 HHW 50 28 57 34 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....67 AVIATION...43
Hazardous Weather Outlook National Weather Service Tulsa OK 520 PM CDT Tue Oct 31 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 520 PM CDT Tue Oct 31 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. DISCUSSION... Breezy northerly winds this afternoon will weaken by early evening as surface high pressure moves into the region. Mostly clear skies and light winds tonight will help temperatures fall below freezing again across eastern Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...High Wind Potential. SATURDAY...No Hazards. SUNDAY AND MONDAY...High Wind Potential. EXTENDED DISCUSSION... Southerly winds return Wednesday and become gusty Thursday and Friday. At the same time a warming trend is forecast through the upcoming weekend. Winds become gusty again late weekend ahead of a disturbance forecast to move across the Plains early next week. Rain chances may be possible with this next system early next week. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, November 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1144377, 1144378, 1144379, 1144380, 1144381, 1144382.